How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dr abid Your Own Question
dr abid
dr abid, Board Certified Physician
Category: Neurology
Satisfied Customers: 5983
Experience:  I have ten years of experience to handle patients in different fields including Neurology.
16766337
Type Your Neurology Question Here...
dr abid is online now
A new question is answered every 9 seconds

I have read that muscle twitches are an uncommon side effect

Customer Question

I have read that muscle twitches are an uncommon side effect of Neurontin. However, it is not uncommon when it happens to you. In this case, the Neurontin is being used by psychiatry to treat anxiety. The Neurontin is not being used to treat any neurological disorders.
Questions:
1. Can the muscle twitches become permanent?
2. Is magnesium a good treatment? If yes, what dose should be used?
Also -
Regarding Neurontin withdrawal.
Can Neurontin withdrawal cause seizures, in a person that does not have a seizure history?
Thanks!
Submitted: 1 year ago.
Category: Neurology
Expert:  dr abid replied 1 year ago.

Hi there ...

Regarding your questions about Neurontin ...

Muscle twitches are the temporary side effects of Neurontin and it is highly unlikely that it become permanent , treatment is to stop the drug , Magnesium is not helpful for that unless drug is not withdrawn .

Dose depends on underlying medical illness , for Neuropathies , for Post herpetic neuralagia different dose is advised .

Withdrawal is just seen in 2 percent of cases and fits can occur in few cases even in the absence of Epilepsy history because abrupt withdrawal disturbs levels of neurotransmitter in brain .

Regards ***** ***** luck .

Please leave positive feedback for me .

Thanks .